Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Albuquerque, NM

May 24, 2014Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at May 24, 2014, 3:51 AM MDT for Chaves County, New Mexico. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2014, 3:51 AM MDT (09:51 UTC)
Expired
May 24, 2014, 6:45 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 151 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:30 AM MDTFLASH FLOOD3 Nw Roswell, NMMAJOR STREET FLOODING IN ROSWELL. WATER UP TO DOORS ON CARS. HONDO RIVER NEARLY OUT OF BANKS AT SUNSET AVE.
May 24, 4:36 AM MDTFLASH FLOODRoswell, NMPOLICE AND FIRE DEPT CLOSING SEVERAL ROADWAYS IN ROSWELL AREA. MAJOR STREET FLOODING REPORTED.
May 24, 5:40 AM MDTFLASH FLOODRoswell, NMCHAVES COUNTY EMERGENCY MANAGER REPORTED PEOPLE HAD TO BE RESCUED FROM CARS STALLED IN FLOODED INTERSECTIONS. TRYING TO BLOCK OFF INTERSECTIONS AROUND TOWN...BUT ITS IMPOSSIBLE TO BLOCK THEM ALL. POWER GRID HAS HAD BRIEF DROP OFFS RESULTING IN BUSINESS ALARMS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3643 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WGUS55 KABQ 240951
FFWABQ
NMC005-241245-
/O.NEW.KABQ.FF.W.0001.140524T0951Z-140524T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MDT SAT MAY 24 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 645 AM MDT

* AT 342 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FROM THUNDERSTORMS TRAINING OVER THE ROSWELL AREA. 
  ADDITIONAL STORMS WILL MOVE OVER ROSWELL THROUGH AT LEAST 5 AM. 
  OBSERVATIONS AND RADAR ESTIMATES INDICATED BETWEEN 1 AND 3 INCHES 
  OF RAIN HAS ALREADY FALLEN...WITH AN ADDITIONAL 1 OR 2 INCHES 
  POSSIBLE. LAW ENFORCEMENT ALSO REPORTED MANY AREAS ARE 
  EXPERIENCING OVER CURB FULL FLOWS IN THE CITY. ADDITIONAL HEAVY 
  RAIN WILL EXACERBATE THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464

$$
3 follow-up statements
040 
WGUS75 KABQ 241051
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MDT SAT MAY 24 2014

NMC005-241245-
/O.CON.KABQ.FF.W.0001.000000T0000Z-140524T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES NM-
451 AM MDT SAT MAY 24 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MDT FOR
CENTRAL CHAVES COUNTY...

AT 442 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN ROSWELL. THE STORMS PRODUCING FLASH FLOODING WERE 
NEARLY STATIONARY AND TRAINING OVER THE SAME AREA. EMERGENCY 
MANAGEMENT ALSO REPORTED MAJOR STREET FLOODING IN ROSWELL. RIO 
HONDO AND BERRENDO CREEK ARE FLOODING OUT OF BANK. THIS IS 
BECOMING A SERIOUS FLASH FLOOD SITUATION FOR THE ROSWELL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ADDITIONAL
THUNDERSTORMS WERE DEVELOPING ACROSS THE WARNED AREA. VERY HEAVY
RAINFALL FROM THESE STORMS WILL PRODUCE FLASH FLOODING.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464

$$
109 
WGUS75 KABQ 241205
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT SAT MAY 24 2014

NMC005-241245-
/O.CON.KABQ.FF.W.0001.000000T0000Z-140524T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES NM-
605 AM MDT SAT MAY 24 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MDT FOR
CENTRAL CHAVES COUNTY...

AT 554 AM MDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT 
OFFICIALS REPORTED FLASH FLOODING CONTINUING IN AND AROUND ROSWELL. 
THE STORMS PRODUCING FLASH FLOODING ARE FINALLY BEGINNING TO TAPER 
OFF HOWEVER ADDITIONAL RAINFALL IS LIKELY. 4.30 INCHES OF RAIN HAS 
BEEN REPORTED AT THE ROSWELL AIRPARK SINCE MIDNIGHT. WATER RESCUES 
HAVE BEEN REPORTED AND NUMEROUS ROADWAYS ARE CLOSED DUE TO MAJOR
STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE IMPACTING BERRENDO CREEK AND RIO HONDO.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464

$$
714 
WGUS75 KABQ 241243
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 AM MDT SAT MAY 24 2014

NMC005-241252-
/O.EXP.KABQ.FF.W.0001.000000T0000Z-140524T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES NM-
643 AM MDT SAT MAY 24 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 AM MDT FOR CENTRAL
CHAVES COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
SLOWLY ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. MINOR FLOODING WILL CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE. ROAD CLOSURES WILL LIKELY CONTINUE IN THE ROSWELL
AREA FOR A FEW MORE HOURS UNTIL FLOOD WATERS RECEDE. HIGH FLOWS ARE
STILL LIKELY IN AREA CREEKS AND ARROYOS. DO NOT DRIVE THROUGH A
FLOODED ROADWAY.

LAT...LON 3348 10465 3348 10438 3325 10437 3325 10464

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:36 AM MDT, 15 minutes earlier.

Area forecast discussion, May 24, 3:36 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 AM MDT SAT MAY 24 2014

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER ARIZONA THIS MORNING WILL
DRIFT SLOWLY EAST NORTHEASTWARD OVER NORTHERN NEW MEXICO THROUGH
MEMORIAL DAY...THEN EXIT EASTWARD OVER NORTHERN OKLAHOMA TUESDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY AND SUNDAY...WITH THE EXCEPTION OF SPOTTIER ACTIVITY OVER THE
UPPER SAN FRANCISCO AND LOWER RIO GRANDE VALLEYS. DRIER AIR WILL
BEGIN TO INFILTRATE THE SYSTEM FROM THE NORTHWEST ON MONDAY WITH A
NOTICEABLE DECREASE IN THE COVERAGE AND INTENSITY OF PRECIPITATION.
MUCH OF THE NORTHERN MOUNTAINS AND EASTERN PLAINS HAVE THE
POTENTIAL TO RECEIVE OVER A HALF INCH OF ADDITIONAL PRECIPITATION
BY LATE MONDAY...WITH LIGHTER AMOUNTS FARTHER WEST AND AS MUCH AS
1.25 INCHES NEAR THE TEXAS BORDER. SOME THUNDERSTORMS MAY TURN
SEVERE ACROSS PARTS OF THE PLAINS AGAIN DURING THE AFTERNOON AND
EVENING TODAY AND SUNDAY WITH LARGE HAIL AND DAMAGING WIND. AFTER
SOME DRIER WEATHER AROUND MID WEEK...WETTING THUNDERSTORMS MAY
BECOME WIDESPREAD AGAIN TOWARD THE END OF THE WORK WEEK.

&&

.DISCUSSION...
AFTER A BRIEF INCREASE IN THE COVERAGE OF PRECIPITATION FROM
ALBUQUERQUE WESTWARD THIS MORNING...MODELS ARE IN BETTER AGREEMENT
ON DRIER AIR WORKING ITS WAY NORTHWARD OVER THE MIDDLE AND LOWER
RIO GRANDE VALLEY AND SOUTHWEST MOUNTAINS THIS AFTERNOON.
MEANWHILE...WIDESPREAD WETTING SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS NORTHERN AND EASTERN AREAS TODAY AS THE SLOW
MOVING UPPER LOW INCHES CLOSER TO NW NM. THE DRY SLOT SHOULD SHIFT
NORTHEASTWARD OVER THE NE CORNER OF THE FORECAST AREA
TONIGHT...THEREBY ENDING THE THREAT FOR HEAVY RAINFALL...EXCEPT
ALONG THE FAR EASTERN BORDER. THE SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE PLAINS THIS
AFTERNOON AND EVENING...THEN AGAIN FOR OUR FARTHEST EAST COUNTIES
SUNDAY AFTERNOON AND EVENING. AS THE UPPER LOW TRACKS ENE ACROSS N
PARTS OF THE FORECAST AREA...LESS INTENSE WRAP AROUND
PRECIPITATION WILL BECOME THE PRIMARY MODE OF PRECIPITATION SUNDAY
AND ESPECIALLY MONDAY.

MUCH DRIER WEATHER WILL OVERSPREAD THE FORECAST AREA TUESDAY
THROUGH MID WEEK AS THE UPPER LOW SHIFTS EASTWARD INTO OKLAHOMA
AND A WEAK RIDGE OF HIGH PRESSURE CROSSES. HOWEVER...MOISTURE
RECYCLING UNDER THE RIDGE SHOULD ENABLE DAILY ROUNDS OF ISOLATED
THUNDERSTORMS IN THE MOUNTAINS. SOME CELLS MAY SHIFT EAST OR
SOUTHEASTWARD OFF THE NORTHERN MOUNTAINS AND ACROSS THE NORTHEAST
AND E CENTRAL PLAINS DURING THE EVENINGS. SOME OF THESE CELLS MAY
SPREAD EVEN FARTHER SOUTH DEPENDING ON HOW MUCH MOISTURE ARRIVES
WITH A COLD FRONT TUESDAY. AFTER BELOW NORMAL TEMPERATURES THIS
WEEKEND...READINGS WILL REBOUND MONDAY AND REACH ABOVE NORMAL IN
MOST LOCATIONS TUESDAY.

THE GFS AND ECMWF ARE IN FAIR AGREEMENT ON A BROAD UPPER LOW
DEVELOPING OVER THE PACIFIC NORTHWEST LATE IN THE WORK WEEK WITH A
SHARP RIDGE OF HIGH PRESSURE OVER THE GREAT PLAINS. THIS WOULD
ALLOW ABUNDANT MOISTURE TO STREAM NORTHWARD OVER NM WITH SHOWERS
AND THUNDERSTORMS INCREASING IN COVERAGE THURSDAY AND BECOMING
WIDESPREAD AREAWIDE FRIDAY. THURSDAYS STORMS COULD BE ON THE DRIER
SIDE WEST OF THE CENTRAL MOUNTAIN CHAIN.

44

&&

.FIRE WEATHER...
IMPRESSIVELY MOISTURE RICH ATMOSPHERE OVER THE REGION THE PAST 2
DAYS AND THIS WILL CONTINUE FOR MUCH OF THE AREA THRU THE WEEKEND.
WIDESPREAD HEAVY RAINFALL OVER THE PLAINS FOR DAY 2 NOW WILL LIKELY
IMPROVE DROUGHT CONDITIONS AT LEAST IN THE NEAR-TERM AND EFFECTIVELY
LIMIT ANY FIRE POTENTIAL SIGNIFICANTLY FOR QUITE SOME TIME. FARTHER
WEST...A PESKY DRY SLOT IS LINGERING OVER SOUTHWESTERN NM WHERE 3AM
DEWPOINT VALUES ARE IN THE MID TEENS. MODEL GUIDANCE STILL SHOWS
THIS DRY SLOT ADVANCING INTO CATRON AND WESTERN SOCORRO COUNTIES
TODAY. ANY PRECIP ACTIVITY THAT DEVELOPS WOULD BE OF THE DRY AND
GUSTY VARIETY. FARTHER NORTH...MOISTURE AND FORCING WILL GIVE THE
NORTH AND NORTHWEST ANOTHER ROUND OF PRECIP TODAY THAT WILL LIKELY
BE MORE WIDESPREAD THAN ON FRIDAY. VERY LITTLE CHANGE WILL OCCUR
INTO SUNDAY WITH THE FOCUS ACROSS THE NORTH AND EAST...WHILE THE
RIO GRANDE VALLEY SEES SOME DRYING FROM THE SOUTH.

RECOVERIES WILL BE VERY GOOD TO EXCELLENT ACROSS THE NORTH AND EAST
FOR SEVERAL DAYS AS THE UPPER LOW PULLS SLOWLY OUT OF THE AREA.
SHOWERS/STORMS ARE STILL POSSIBLE IN THESE AREAS THROUGH MONDAY.
TEMPS WILL ALSO BE BELOW NORMAL THRU ABOUT MONDAY. MIN RH VALUES
WILL BE RELEGATED BY BOUNDARY LAYER MOISTENING FROM HEAVY RAINS IN
THE NORTH AND EAST. THE SOUTHWEST WILL BE THE DRIEST WITH VALUES
FALLING INTO THE TEENS TO MID 20S THROUGH MONDAY.

A DRYING AND WARMING TREND WILL DEVELOP TUESDAY THROUGH THURSDAY
BEFORE THE NEXT MOISTURE SURGE MOVES INTO CENTRAL AND EASTERN NM BY
THE END OF THE WEEK. TEMPS WILL FALL BACK BELOW NORMAL BY THE END OF
THE WEEK.

GUYER

&&

.AVIATION...
06Z TAF CYCLE
SQUALL LINE OF +TSRA...GUSTY WINDS...CONSIDERABLE LIGHTNING AND
TORRENTIAL RAIN ALONG WITH A FEW INSTANCES OF SMALL HAIL
STRETCHING FROM JUST SOUTH OF CAO TO TCC TO JUST WEST OF FORT
SUMNER AND ROW AS OF 06Z. THIS WILL STRONGLY IMPACT TCC AND ROW
WITH AFOREMENTIONED CONDITIONS THROUGH ROUGHLY 08Z OR 09Z WITH
ONSET AND END JUST A BIT LATER AT ROW THAN TCC. EXPECTING AREAS OF
MVFR AND SOME IFR CIGS TO LINGER ACROSS GOOD PORTION OF EASTERN
PLAINS AND TO LESSER DEGREE ALL THE WAY WEST TO EAST SLOPES OF
CENTRAL MT CHAIN. AFTER 09Z PRECIPITATION SHOULD BECOME LESS
CONVECTIVE AND MORE STRATIFORM. ELSEWHERE STILL A FEW -SHRA AND
-TSRA AS FAR WEST AS THE CONTINENTAL DIVIDE OVERNIGHT...BUT
IMPACTS MUCH LESS THAN IN THE EAST. SOME MT OBSCURATIONS WILL ALSO
BE LIKELY ACROSS THE NORTHERN MTS AND THE REST OF THE CENTRAL MT
CHAIN INTO AT LEAST MID MORN SAT. RADAR TRENDS AND DEVELOPMENT
AND DECAY OF CONVECTION WILL LIKELY NECESSITATE RATHER FREQUENT
AMENDMENTS. SIMILAR SCENARIO SETS UP AGAIN FOR SATURDAY MAINLY
AFTER 17Z WITH BEST POTENTIAL FOR SEVERE TSRA TO BE A LITTLE
FARTHER TO THE EAST AND SE.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  44  56  42 /  60  50  50  30
DULCE...........................  65  34  56  33 /  60  70  60  30
CUBA............................  60  39  57  38 /  70  50  60  50
GALLUP..........................  63  39  60  38 /  40  40  50  30
EL MORRO........................  57  34  56  33 /  50  40  40  50
GRANTS..........................  60  36  59  35 /  50  30  40  40
QUEMADO.........................  64  39  64  44 /  30  30  30  40
GLENWOOD........................  70  40  71  38 /  10  20  20  30
CHAMA...........................  57  34  51  33 /  70  70  60  40
LOS ALAMOS......................  60  45  60  48 /  60  40  50  30
PECOS...........................  58  41  61  43 /  70  50  50  40
CERRO/QUESTA....................  58  35  58  35 /  70  70  50  30
RED RIVER.......................  49  35  49  35 /  90  80  60  40
ANGEL FIRE......................  53  30  54  28 /  90  70  60  40
TAOS............................  58  36  59  36 /  60  60  50  30
MORA............................  54  39  56  42 /  90  60  60  40
ESPANOLA........................  67  41  66  41 /  60  40  50  30
SANTA FE........................  60  43  61  44 /  60  40  50  30
SANTA FE AIRPORT................  63  42  64  42 /  60  40  40  30
ALBUQUERQUE FOOTHILLS...........  71  49  72  53 /  50  30  30  30
ALBUQUERQUE HEIGHTS.............  69  51  69  51 /  50  20  30  30
ALBUQUERQUE VALLEY..............  71  49  72  48 /  40  20  30  30
ALBUQUERQUE WEST MESA...........  70  50  70  50 /  50  30  30  30
LOS LUNAS.......................  73  47  74  45 /  40  20  20  30
RIO RANCHO......................  70  49  69  49 /  50  30  30  30
SOCORRO.........................  75  50  74  51 /  20  20  20  30
SANDIA PARK/CEDAR CREST.........  68  45  69  46 /  60  30  30  40
TIJERAS.........................  69  46  71  49 /  60  30  30  40
MORIARTY/ESTANCIA...............  63  39  66  37 /  70  30  30  40
CLINES CORNERS..................  62  42  67  41 /  70  40  40  30
GRAN QUIVIRA....................  68  46  70  48 /  40  20  30  30
CARRIZOZO.......................  72  49  72  49 /  30  20  20  20
RUIDOSO.........................  66  45  65  43 /  50  30  20  20
CAPULIN.........................  60  45  64  45 /  80  60  30  30
RATON...........................  63  43  68  43 /  80  60  30  30
SPRINGER........................  66  43  68  46 /  80  60  40  30
LAS VEGAS.......................  58  42  63  42 /  80  60  50  30
CLAYTON.........................  68  53  74  54 /  60  60  40  30
ROY.............................  63  49  68  52 /  80  60  30  30
CONCHAS.........................  70  52  74  56 /  80  60  30  40
SANTA ROSA......................  68  52  72  55 /  80  50  30  30
TUCUMCARI.......................  72  56  77  58 /  70  60  40  40
CLOVIS..........................  70  54  76  55 /  70  60  40  40
PORTALES........................  71  56  77  58 /  70  60  40  40
FORT SUMNER.....................  72  54  77  59 /  70  50  30  40
ROSWELL.........................  78  56  81  58 /  50  30  30  30
PICACHO.........................  73  51  73  52 /  50  40  30  20
ELK.............................  71  49  70  49 /  40  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 23, 5:38 AM MDT, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT FRI MAY 23 2014

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK
FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN
LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY
AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY
RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING
WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME
THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR
FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR
MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT
BY SUNDAY EVENING.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS
AND PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND
THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Special weather statement, May 24, 12:44 AM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1244 AM MDT SAT MAY 24 2014

NMZ538-240715-
CHAVES COUNTY PLAINS-
1244 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 115
AM MDT...

AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEXTER...OR ABOUT 17 MILES
SOUTH OF ROSWELL...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...DEXTER...BOTTOMLESS
LAKES STATE PARK...GREENFIELD AND MIDWAY.

&&

LAT...LON 3340 10453 3332 10417 3311 10436 3311 10456
TIME...MOT...LOC 0644Z 200DEG 19KT 3317 10442

GUYER
Special weather statement, May 24, 1:16 AM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 AM MDT SAT MAY 24 2014

NMZ537-240745-
DE BACA COUNTY-
116 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
145 AM MDT...

AT 112 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MESA...OR ABOUT 34 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
DE BACA COUNTY.

&&

LAT...LON 3399 10455 3400 10458 3408 10476 3441 10468
      3422 10425
TIME...MOT...LOC 0716Z 215DEG 19KT 3411 10460

GUYER
Special weather statement, May 24, 1:36 AM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 AM MDT SAT MAY 24 2014

NMZ538-240800-
CHAVES COUNTY PLAINS-
136 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 200
AM MDT...

AT 130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BITTER LAKE WILDLIFE
REFUGE...OR ABOUT 15 MILES NORTHEAST OF ROSWELL...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS AND HAYSTACK MOUNTAIN
RECREATION AREA.

&&

LAT...LON 3385 10466 3375 10386 3347 10421 3352 10458
TIME...MOT...LOC 0736Z 204DEG 25KT 3357 10433

GUYER
Special weather statement, May 24, 1:44 AM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 AM MDT SAT MAY 24 2014

NMZ538-240815-
CHAVES COUNTY PLAINS-
144 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 215
AM MDT...

AT 136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BOTTOMLESS LAKES STATE
PARK...OR ABOUT 17 MILES EAST OF ROSWELL...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES COUNTY.

&&

LAT...LON 3368 10417 3350 10396 3329 10386 3325 10419
      3342 10438
TIME...MOT...LOC 0744Z 227DEG 18KT 3342 10420
Special weather statement, May 24, 2:47 AM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 AM MDT SAT MAY 24 2014

NMZ538-240915-
CHAVES COUNTY PLAINS-
247 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 315
AM MDT...

AT 242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ROSWELL...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...BOTTOMLESS LAKES
STATE PARK...BITTER LAKE WILDLIFE REFUGE AND MIDWAY.

&&

LAT...LON 3355 10461 3343 10421 3317 10444 3323 10464
TIME...MOT...LOC 0847Z 204DEG 19KT 3331 10450
Special weather statement, May 24, 3:06 AM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 AM MDT SAT MAY 24 2014

NMZ536-240930-
ROOSEVELT COUNTY-
306 AM MDT SAT MAY 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOSEVELT COUNTY THROUGH
330 AM MDT...

AT 300 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF KENNA...OR ABOUT 31 MILES
SOUTHWEST OF PORTALES...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...PEP.

&&

LAT...LON 3376 10322 3367 10359 3378 10372 3382 10372
      3382 10374 3383 10375 3405 10355
TIME...MOT...LOC 0907Z 233DEG 20KT 3380 10353

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:07 PM MDTSpecial Weather StatementABQTorrance38 min
May 23, 6:09 PM MDTSpecial Weather StatementABQSanta Fe51 min
May 23, 6:16 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel, Torrance119 min
May 23, 6:19 PM MDTSpecial Weather StatementABQGuadalupe41 min
May 23, 6:32 PM MDTSevere Thunderstorm WarningABQTorrance43 min
May 23, 6:43 PM MDTSevere Thunderstorm WarningABQGuadalupe47 min
May 23, 6:46 PM MDTSpecial Weather StatementABQ44 min
May 23, 6:48 PM MDTSpecial Weather StatementABQSan Miguel42 min
May 23, 6:50 PM MDTSpecial Weather StatementABQTorrance40 min
May 23, 6:55 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel50 min
May 23, 6:59 PM MDTSpecial Weather StatementABQGuadalupe46 min
May 23, 7:02 PM MDTAreal Flood AdvisoryABQColfax, Union118 min
May 23, 7:19 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance41 min
May 23, 7:25 PM MDTSpecial Weather StatementABQSan Miguel50 min
May 23, 7:34 PM MDTAreal Flood AdvisoryABQLincoln, Torrance116 min
May 23, 7:38 PM MDTSpecial Weather StatementABQSan Miguel52 min
May 23, 7:43 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
May 23, 7:47 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 8:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Socorro, Torrance46 min
May 23, 8:26 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
May 23, 8:29 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
May 23, 8:39 PM MDTSpecial Weather StatementABQHarding51 min
May 23, 9:02 PM MDTSpecial Weather StatementABQTorrance43 min
May 23, 9:32 PM MDTSpecial Weather StatementABQHarding43 min
May 23, 9:42 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel2 hr
May 23, 9:48 PM MDTSpecial Weather StatementABQGuadalupe42 min
May 23, 10:11 PM MDTSpecial Weather StatementABQSan Miguel49 min
May 23, 10:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
May 23, 10:31 PM MDTSpecial Weather StatementABQGuadalupe44 min
May 23, 11:04 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance116 min
May 23, 11:23 PM MDTSpecial Weather StatementABQGuadalupe52 min
May 23, 11:30 PM MDTSpecial Weather StatementABQChaves45 min
May 23, 11:35 PM MDTAreal Flood AdvisoryABQChaves, Lincoln115 min
May 23, 11:54 PM MDTSpecial Weather StatementABQ51 min
May 24, 12:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 12:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 12:55 AM MDTSevere Thunderstorm WarningABQChaves50 min
May 24, 1:16 AM MDTSpecial Weather StatementABQDe Baca29 min
May 24, 1:36 AM MDTSpecial Weather StatementABQChaves24 min
May 24, 1:44 AM MDTSpecial Weather StatementABQChaves31 min
May 24, 2:01 AM MDTAreal Flood AdvisoryABQChaves59 min
May 24, 2:12 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt2 hr
May 24, 2:18 AM MDTSevere Thunderstorm WarningABQChaves, Curry, Roosevelt42 min
May 24, 2:47 AM MDTSpecial Weather StatementABQChaves28 min
May 24, 2:54 AM MDTSevere Thunderstorm WarningABQChaves51 min
May 24, 3:06 AM MDTSpecial Weather StatementABQRoosevelt24 min
May 24, 3:27 AM MDTAreal Flood AdvisoryABQChaves2 hr
May 24, 3:31 AM MDTAreal Flood AdvisoryABQRoosevelt119 min
May 24, 4:11 AM MDTAreal Flood AdvisoryABQChaves, Roosevelt2 hr
May 24, 6:48 AM MDTAreal Flood AdvisoryABQChaves3 hr
May 24, 10:01 AM MDTSpecial Weather StatementABQSocorro29 min
May 24, 10:33 AM MDTSpecial Weather StatementABQSocorro27 min
May 24, 11:02 AM MDTSpecial Weather StatementABQSocorro28 min
May 24, 11:08 AM MDTSpecial Weather StatementABQSocorro37 min
May 24, 2:00 PM MDTSpecial Weather StatementABQTorrance30 min
May 24, 2:36 PM MDTSpecial Weather StatementABQLincoln24 min
May 24, 4:29 PM MDTSpecial Weather StatementABQLincoln31 min
May 24, 5:12 PM MDTSpecial Weather StatementABQLincoln33 min
May 24, 5:28 PM MDTTornado WarningABQChaves, Lincoln32 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.